Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child with fever. Given mefanorm. Any side effects for this medication?

Hello Doctor,
My daughter has 4.5 yrs old. she has viral fever for 7 days. As per doctor advise, i gave P 250 syrup (5ml). Also if she has high fever, Doctor ask to give Mefanorm syrup (5ml).
Is there any side effects for continuous giving this syrup. ?
Any ear problem will come for viral fever ?
Please clarify my doubts.
Asked On : Sat, 6 Apr 2013
Answers:  3 Views:  3807
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Pediatrician, Neonatology 's  Response
Hi Bharathi,
yes it has side effects. Gastric irritation,low blood counts,etc.
paracetamol is safer than this.- but it can be used when fever does not settle down with paracetamol alone.- should be taken after food.
yes viral infection and cold can affect the ear.
Good luck,God blessDr Uma
Answered: Sat, 6 Apr 2013
I find this answer helpful
Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question.
Mefanorm is mefenamic acis a nonsteroidal anti inflammatory drug (NSAIDS) used for treating pain and fever. All drugs have the side effects and mefanorm is not a exception. However side effects are mild and include gastric upset, nausea and, dermatitis and hepatitis .It is not necessary every patient develop the side effects. It is safe drug to be given for high degree fever. Yes ear infection can cause fever.
Hope this answers your question
Answered: Sat, 6 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013

Thank you for your query on Healthcare Magic.

You can continue the medication as advised by your Pediatrician.

For fever you can give P250, and if there is high grade fever you can give Mefanorm in prescribed dosage.

Usually mefanorm is a safer drug, if it is used in prescribed dosage. And it is to be given after food and less than 7 days.

Ear problem may not resulted from this viral fever.

But if the fever continues, she needs investigations like CBP, malaria, widal test, complete urine examination after consulting the Pediatrician and re examination.

Hope I have answered your query.

Answered: Sat, 6 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor